Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 327, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 3, 2006, 3:38 AM EDT for Ashtabula County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2006, 3:38 AM EDT (07:38 UTC)
- Expired
- Oct 3, 2006, 3:59 AM EDT
- In force
- 21 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 030738
SVRCLE
OHC007-030815-
/O.NEW.KCLE.SV.W.0327.061003T0738Z-061003T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
338 AM EDT TUE OCT 3 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
* UNTIL 415 AM EDT
* AT 334 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
ASHTABULA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE NORTH KINGSVILLE AND CONNEAUT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4180 8054 4179 8052 4175 8052 4175 8077
4174 8081 4175 8082 4190 8084 4192 8079
4195 8054
$$1 follow-up statement
000
WWUS51 KCLE 030759
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT TUE OCT 3 2006
OHC007-030808-
/O.CAN.KCLE.SV.W.0327.000000T0000Z-061003T0815Z/
ASHTABULA OH-
358 AM EDT TUE OCT 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER GUSTY
WINDS...FREQUENT LIGHTNING AND SMALL HAIL ARE STILL POSSIBLE.
LAT...LON 4180 8054 4179 8052 4175 8052 4175 8077
4174 8081 4175 8082 4190 8084 4192 8079
4195 8054
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 3:10 AM EDT, 28 minutes earlier.
Area forecast discussion, Oct 3, 3:10 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 310 AM EDT TUE OCT 3 2006 .SHORT TERM (TODAY THROUGH THURSDAY )... MOST NOTABLE FEATURE EARLY THIS MORNING IS THE MCS TO OUR WEST ACRS INDIANA WHICH IS DIVING SOUTH AT A GOOD CLIP. ALSO CONVECTION IS EXPANDING ACRS LAKE ERIE. THESE STORMS ARE MOVG NE ROUGHLY UP THE AXIS OF THE LAKE. LOOKING AT THE RUC THE SHORT TERM TRENDS INDICATE THE MOST UNSTABLE AIR WILL REMAIN WEST OF OUR AREA INTO THE LATE MORNING HOURS WHICH SUPPORTS THE SOUTHWARD MOVEMENT OF THE MCS. THE NAM12 HWVR DOES BRING RAIN INTO NRN OH THRU THE MORNING AS THE LOW AND MID LVL FLOW VEERS FROM SLY TO WLY. RUC ALSO SHOWS MOISTURE INCREASING TRANSPORT INTO THE AREA. WILL CONTINUE WITH LKLY POPS WEST HALF OF THE AREA AND THE NE LAKESHORE BUT WILL DROP SOUTHEAST BACK TO CHC. MOVING ON...NAM SHOWS THE AREA SOLIDLY IN THE WARM SECTOR TDA AND WHILE I WOULD XPC SOME SS TO DVLP...CRNT STORMS PROVIDING A LARGE ANVIL TO BURN THRU. GVN THIS WL UNDERCUT GUIDANCE TEMPS BY A FEW DEGREES. TNGT NAM SHOWS THE CDFNT/STNRY FRONT ACRS THE CENTRAL LAKES WITH DVLPG LOW PRESSURE OVER IA. BY MORNING WED THE DEEPENING LOW MOVES TO LAKE HURON. XPC MORE CONVECTIVE DVLPMT ALG THE BNDRY THRU THE NIGHT AND LOOKING AT THICKNESS PACKING WOULD XPC MOTION TO AGAIN BE TO THE SSE WHICH WOULD BRING STORMS INTO THE AREA. WL THEREFORE CONTINUE WITH CHC POPS ACRS THE AREA WITH THE BEST POPS NORTH. NO LARGE SCALE CHGS FOR WEDNESDAY. CDFNT STILL FCST TO MOVE THRU THE AREA ACCOMPANIED BY SHWRS/TSTMS. GFS TIMING WOULD FAVOR THE AFTERNOON FOR CONVECTION WHILE THE NAM WOULD BRING THE BECT CHC IN THE MORNING. BLV BEST THING TO DO WOULD BE TO REMOVE TIMING GVN THE DISSAGREEMENT IN THE MDLS. WILL NOT CHG WED NIGHT AND THURSDAY ATTM. CRNTLY STILL APPEARS PCPN WL COME TO AN END LATE WED WITH VERY DRY AIR MOVG IN OVERNIGHT INTO THURSDAY. BY THURSDAY MORNING 850MB TEMPS DROP TO 0 ACRS THE LAKE WHICH IS MORE THAN ENOUGH FOR AN AUTOCONVECTIVE LAPSE RATE OFF THE LAKE BUT SYNOPTIC SUBSIDENCE AND THE VERY DRY AMS MAY KP SHWRS FROM FORMING. && .PREVIOUS LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... GFS AND EUROPEAN MODELS BOTH AGREE ON TIMING OF THE COLD FRONT AND PUSHING IT SOUTHEAST OF THE AREA WEDNESDAY NIGHT FOLLOWED BY STRONG HIGH PRESSURE. DRIER AIR WILL QUICKLY FOLLOW THE FRONT SETTING UP A SERIES OF FAIR WEATHER DAYS THROUGH EARLY SATURDAY NIGHT. HIGH PRESSURE GRADUALLY SHIFTS EAST WITH UPPER LEVEL RIDGE TO THE EAST COAST BY SATURDAY EVENING. ANOTHER COLD FRONT WILL PUSH EAST AND IS EXPECTED TO BECOME NEARLY STATIONARY FROM SOUTHWEST TO NORTHEAST ON SUNDAY. WAVE WILL DEVELOP ON THE FRONT AND MOVE NORTHEAST ALONG THE FRONTAL BOUNDARY BY MONDAY AND BRING ANOTHER SURGE OF RAIN TO THE AREA. POSITIVELY TILTED UPPER LEVEL TROUGH WILL SHIFT EAST OVER THE AREA BY MONDAY. ENSEMBLE MEAN TEMPERATURES RELATIVELY CLOSE TO THE GFS MEX OUTPUT SO WILL STAY PRETTY CLOSE TO ENSEMBLE MEAN TEMPERATURES THROUGH THE PERIOD. && .AVIATION(06Z-06Z)... RADAR LOOKS ABOUT LIKE IT DID LAST NIGHT AT THIS TIME. LARGE AREA OF SHRA/TSRA MOVING SLOWLY E ACROSS LWR MI AND NRN IN. BIG QUESTION IS HOW FAR E THIS PRECIP WILL GET. MODELS REALLY NOT MUCH HELP TODAY AS SUM ARE HINTING AT BEST PRECIP CHCS IN THE E AND OTHER HAS HIGHEST POPS IN THE W. LOOK AT RADAR WOULD SUGGEST THAT WRN AREAS SHOULD SEE SUM PRECIP EARLY PORTION OF FORECAST. DO HOWEVER EXPECT PRECIP TO CONT TO DIMINISH AND WL NOT FORECAST T FOR ANY SITES FOR TIME BEING. WRN SITES WILL GET A 4 TO 6 HR MENTION OF SHRA BEGINNING NEXT FEW HOURS. HAVE TRIED TO DOWNPLAY MORE IN THE E. LOOK AT CIGS/VSBY UPSTREAM SHOWING MAINLY VFR CONDITIONS SO WILL STICK WITH THAT IN FORECASTS. MORE STORMS POSSIBLE LATER IN THE DAY BUT TOUGH TO PINPOINT WHERE GIVEN MODEL UNCERTAINITY. FOR NOW JUST A MENTION IN WRN AREAS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...TK LONG TERM...LOMBARDY AVIATION...DJB
Hazardous weather outlook, Oct 2, 5:41 AM EDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 541 AM EDT MON OCT 2 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-030945- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 541 AM EDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP IN FAR NORTHWEST OHIO ON WEDNESDAY. ELSEWHERE NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:37 AM EDT | Special Marine Warning | CLE | 113 min | |
| Oct 3, 8:33 AM EDT | Special Marine Warning | CLE | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.